MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP259H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number qe2adr, and no non-conformances related to the reported complaint condition.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: weight, bmi at the time of index procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? has the surgeon changed any pre-op cleansing techniques and products recently? what tissue dehisced? was there any precipitating stress factor for the wound dehiscence? what is physician¿s opinion as to the etiology of or contributing factors to these events (dehiscence and abscess)? were current symptoms resolved after suture removal? additional information was requested, and the following was obtained: was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? post-op.Any medical treatment provided for the abscesses? if yes, please provide medicine name, strength and dose- suture removal & prescription antibiotics.Was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? post-op.Any medical treatment provided for the abscesses? if yes, please provide medicine name, strength and dose- suture removal & prescription antibiotics.Were prescription steroids administered? -no.Were antibiotics prescribed? - yes.Did the suture break post-operatively? - no.The suture was removed? please explain - yes, in the clinic and patient removed at home.Was any surgical intervention performed specially re-suturing? please explain - no.Was dehiscence noted? - mild open areas, no complete openings.What is the patient¿s current health status and condition? - all types of patients, most healthy with no co-morbidities.
 
Event or Problem Description
It was reported that the patient underwent a left total knee replacement on (b)(6) 2020 and the suture was used.Post-operatively, the patient developed abscess at the suture site and wound dehiscence noted as mild open areas, there were no complete openings.The suture was removed, and antibiotics were prescribed.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/12/2020.Additional information was requested and the following was obtained: on what tissue was the suture used? - subcutaneous level what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? - normal skin type were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? - no has the surgeon changed any pre-op cleansing techniques and products recently? - no what tissue dehisced? - in some case due to the abscess was there any precipitating stress factor for the wound dehiscence? - no what is physician¿s opinion as to the etiology of or contributing factors to these events (dehiscence and abscess)? - unknown, suspected change in suture material/quality were current symptoms resolved after suture removal? - yes the following information was requested but unavailable: the patient demographic info: weight, bmi at the time of index procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ UD 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10723161
Report Number2210968-2020-08259
Device Sequence Number16560949
Product Code GAM
UDI-Device Identifier10705031051782
UDI-Public10705031051782
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberVCP259H
Device Catalogue NumberVCP259H
Device Lot NumberQE2ADR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/11/2020
03/04/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/12/2020
03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;